Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 100, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Sep 7, 2009, 6:44 PM CDT for Warren County, Tennessee. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2009, 6:44 PM CDT (23:44 UTC)
- Expired
- Sep 7, 2009, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Warren County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:57 PM CDT | TORNADO | 3 Nw Mcminnville, TN | LARGE TREES SNAPPED AND UPROOTED...TRAILER ROOF PEELED BACK...SIDING PEELED OFF HOMES ON LAWS ROAD. |
| Sep 7, 7:00 PM CDT | TSTM WND DMG | 3 Nw Mcminnville, TN | LARGE TREES SNAPPED AND UPROOTED...TRAILER ROOF PEELED BACK...SIDING PEELED OFF HOMES ON LAWS ROAD. NWS WILL SURVEY DAMAGE WEDNESDAY MORNING. |
| Sep 7, 7:01 PM CDT | FUNNEL CLOUD | 1 Sw Mcminnville, TN | RESIDENT CALLED S.O. AND REPORTED A FUNNEL CLOUD ON VERVILLA ROAD JUST SOUTHWEST OF THE CITY OF MCMINNVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 072344
TOROHX
TNC177-080015-
/O.NEW.KOHX.TO.W.0100.090907T2344Z-090908T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT MON SEP 7 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF MCMINNVILLE...MOVING SOUTHEAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
MCMINNVILLE BY 705 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3576 8597 3581 8593 3585 8587 3586 8582
3585 8577 3568 8558 3565 8557 3564 8557
3554 8573 3553 8577
TIME...MOT...LOC 2344Z 321DEG 14KT 3576 8583
$$
JLM1 follow-up statement
000
WWUS54 KOHX 072355
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT MON SEP 7 2009
TNC177-080015-
/O.CON.KOHX.TO.W.0100.000000T0000Z-090908T0015Z/
WARREN TN-
655 PM CDT MON SEP 7 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WARREN
COUNTY...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NORTHWEST OF
MCMINNVILLE...MOVING SOUTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
MCMINNVILLE BY 705 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3576 8597 3581 8593 3585 8587 3586 8582
3585 8577 3568 8558 3565 8557 3564 8557
3554 8573 3553 8577
TIME...MOT...LOC 2354Z 321DEG 14KT 3573 8580
$$
JLMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 7, 2:00 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 7, 2:00 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT MON SEP 7 2009 .DISCUSSION...UPPER TROUGH MOVING ACROSS MIDDLE TENNESSEE TODAY, WITH SCATTERED CONVECTION FIRING IN THE UNSTABLE AIR MASS THATS IN PLACE. MORNING SOUNDING FROM OHX CAME IN WITH A LIFTED INDEX OF -7.2, CAPE OF 2703 J/KG, AND PRECIPITABLE WATER OF 1.61 INCHES. ATMOSPHERIC MODELS DO SHOW SOME DRYING DURING THE NEXT COUPLE OF DAYS, ALTHOUGH AN UPPER LOW REMAINS IN PLACE JUST TO OUR NORTH, MAINTAINING A NORTHWEST FLOW ALOFT AND KEEPING THE MID-LEVELS UNSTABLE. THUS, AFTERNOON ISOLATED THUNDERSTORMS WILL BE A FIXTURE IN THE PUBLIC FORECAST THROUGH SATURDAY. BY SUNDAY, THE NEXT SURFACE FRONT WILL MAKE ITS WAY INTO THE MISSISSIPPI VALLEY, INCREASING OUR CHANCE OF CONVECTION HERE IN MIDDLE TENNESSEE. OTHERWISE, LOOK FOR LITTLE CHANGE IN TEMPERATURE TRENDS THE NEXT 7 DAYS, WITH READINGS REMAINING CLOSE TO SEASONAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 64 85 63 86 / 20 20 10 20 CLARKSVILLE 61 86 58 86 / 20 20 10 20 CROSSVILLE 60 80 60 81 / 20 20 10 20 COLUMBIA 63 86 63 86 / 20 20 10 20 LAWRENCEBURG 63 86 63 87 / 20 20 10 20 WAVERLY 62 86 61 86 / 20 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Sep 7, 5:03 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT MON SEP 7 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CDT MON SEP 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT MIDDLE TENNESSEE THROUGH TONIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THE STORMS...AND A FEW STORMS COULD PRODUCE STRONG WINDS...HAIL...AND LOCALLY VERY HEAVY DOWNPOURS. PATCHY FOG DEVELOPMENT IS AGAIN EXPECTED AFTER MIDNIGHT TONIGHT ACROSS THE ENTIRE MID STATE. MOTORIST SHOULD EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 31/JBW
In the hours before
Special weather statement, Sep 7, 2:59 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CDT MON SEP 7 2009 TNZ077-079-072100- COFFEE-GRUNDY- INCLUDING THE CITIES OF...TULLAHOMA...MANCHESTER...TRACY CITY... ALTAMONT...COALMONT 259 PM CDT MON SEP 7 2009 ...STRONG STORMS ACROSS SOUTHERN COFFEE AND GRUNDY COUNTIES... AT 3 PM CDT...STRONG THUNDERSTORMS WERE MOVING ACROSS ARNOLD ENGINEERING DEVELOPMENT CENTER WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH ALONG WITH PEA SIZE HAIL. STRONG STORMS ALSO EXTENDED ACROSS NORTHERN GRUNDY COUNTY. THESE STORMS ARE BEING MONITORED CLOSELY AND COULD QUICKLY BECOME SEVERE. MOVE INDOORS WHERE THUNDERSTORMS APPROACH. BOYD
Local storm report, Sep 7, 4:32 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 NNE BIG SANDY 36.33N 88.04W
09/07/2009 E0.75 INCH BENTON TN PUBLIC
RESIDENT ON COUNTY ROAD 1757 REPORTED PENNY SIZE HAIL.
&&
JLMLocal storm report, Sep 7, 5:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 8 N LIVINGSTON 36.50N 85.33W
09/07/2009 E0.88 INCH OVERTON TN LAW ENFORCEMENT
REPORTED IN THE ALLONS COMMUNITY.
&&
04Local storm report, Sep 7, 5:58 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 NNW LIVINGSTON 36.48N 85.38W
09/07/2009 E0.75 INCH OVERTON TN PUBLIC
RESIDENT ON WOOD RIVER LANE REPORTED PENNY SIZE HAIL.
&&
JLMLocal storm report, Sep 7, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 5 SSE SMITHVILLE 35.89N 85.79W
09/07/2009 E0.88 INCH DEKALB TN PUBLIC
RESIDENT ON JACOBS-PILLAR ROAD REPORTED NICKEL SIZE HAIL.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton | 42 min |
| Sep 7, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 44 min |
| Sep 7, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 40 min |
| Sep 7, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 19 min |
| Sep 7, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 28 min |
| Sep 7, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 24 min |
| Sep 7, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 24 min |
| Sep 7, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 23 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.